Alert archive / Arkansas / Special Weather Statements in 2017

Special Weather Statement, NWS Little Rock, AR

July 6, 2017Pulaski County, Arkansas

NWS Little Rock, AR issued this special weather statement at Jul 6, 2017, 10:10 PM CDT for Pulaski County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2017, 10:10 PM CDT (03:10 UTC)
Expired
Jul 6, 2017, 10:45 PM CDT
In force
35 min
Issued by
NWS Little Rock, AR

County Pulaski County, AR

The radar

The Little Rock radar (KLZK), 21 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 3.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2017-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1277 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2017-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1277 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1341 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

079 
WWUS84 KLZK 070310
SPSLZK

Special Weather Statement
National Weather Service Little Rock AR
1010 PM CDT THU JUL 6 2017
 
ARZ043-044-070345-
Pulaski AR-Saline AR-
1010 PM CDT THU JUL 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SALINE AND
SOUTHEASTERN PULASKI COUNTIES UNTIL 1045 PM CDT...

At 1010 PM CDT, Doppler radar was tracking a strong thunderstorm over
Southwest Little Rock, moving south at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Little Rock...                    North Little Rock...
West Little Rock...               Downtown Little Rock...
Southwest Little Rock...          Shannon Hills...
Wrightsville...                   Argenta...
Ironton...                        East End...
Sweet Home...                     Geyer Springs...
Mabelvale...                      State Fairgrounds...
Otter Creek...                    Baseline...
Higgins...                        College Station...
Quapaw Quarter...                 Vimy Ridge...

LAT...LON 3476 9241 3476 9224 3451 9215 3451 9243
TIME...MOT...LOC 0310Z 348DEG 8KT 3468 9236 

$$

46

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Jul 6, 7:26 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jul 6, 7:26 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
726 PM CDT Thu Jul 6 2017

.DISCUSSION...

Updated for the 00z aviation discussion below.

&&

.AVIATION...

Flight categories are expected to be mostly VFR through the
period. An upper trough axis will shift south of the area tonight,
helping to clear skies and usher in slightly drier air. Some brief
MVFR visibility may occur at KHRO but otherwise VFR conditions are
expected.

&&

.PREV DISCUSSION...(ISSUED 156 PM CDT Thu Jul 6 2017 )

SHORT TERM...Tonight Through Saturday

With the upper level shortwave trough axis slowly dropping SE over
the state early this afternoon...more isolated SHRA/TSRA are
developing across portions of the CWA. Will see high end chance POPs
continue this afternoon into the early evening hrs to the potential
for isolated to widely scattered convection...with POPs decreasing
from NW to SE over time...overnight. The overall threat for SVR WX
should remain low...but an isolated strong to briefly SVR storm may
still be seen. Locally heavy rainfall may also be seen.

By Fri...this shortwave trough axis will shift SE of the
state...with the best chances for seeing precip south/SE of AR.
Behind this trough axis...the expanding upper ridge to the will move
ever so slightly east...with some increased influence on AR for Fri.
This will result in lower POPs and warmer temps...though still right
around early July normals.

The influence of the upper ridge will be short lived as a new upper
disturbance will slide SE in NW flow aloft...moving over AR Fri
night through Sat. A weak cold front will also accompany this
disturbance...and chances for SHRA/TSRA will return to the forecast
to end the short term period. Temps will also drop a few deg as a
result.

LONG TERM...Saturday Night Through Thursday

Frontal boundary will wash out over the region by late in the
weekend. Ridge of high pressure to the west will try to assert
itself early in the week, with the pattern returning to more
diurnally-driven convection.

Ridge should contract by mid to late week, however, which will allow
another frontal boundary to move into the region, and increase rain
chances.

Temperatures will be close to average, with the minimums generally
above and the maximums generally below.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...64
Hazardous weather outlook, Jul 6, 4:30 AM CDT, 17 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
430 AM CDT Thu Jul 6 2017

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
430 AM CDT Thu Jul 6 2017

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms are expected today, as the
upper low pressure system and weak front gradually move through
and out of the region later tonight. The main area that will see
rain will be central and southern Arkansas. An isolated strong to
severe storm may develop, but the overall severe storm threat is
low and isolated. Strong winds and hail would be the main threats.
Heavy rain will also be seen in some areas with localized
flooding possible. Tonight, rain chances push to mainly southern
to far southern Arkansas.

.DAYS TWO THROUGH SEVEN...Friday Through Wednesday

Isolated to scattered showers and thunderstorms are possible
through the period, as the upper northwest flow brings weather
systems to Arkansas. A bit lower chances are forecast Friday with
weaker upper system support. Some decrease in coverage is
expected over the weekend and early next week as upper level high
pressure starts to build in from the west. Overall, the threat of
any severe storms will be low and isolated.

.Spotter Information Statement...

Spotter activation is not anticipated today or tonight.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

59

In the hours before

Special weather statement, Jul 6, 5:09 PM CDT, 5 hours 1 minute before
Special Weather Statement
National Weather Service Little Rock AR
509 PM CDT THU JUL 6 2017

ARZ046-057-062245-
Arkansas AR-Prairie AR-
509 PM CDT THU JUL 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PRAIRIE...
SOUTHWESTERN MONROE AND NORTH CENTRAL ARKANSAS COUNTIES UNTIL 545 PM
CDT...

At 508 PM CDT, Doppler radar was tracking a strong thunderstorm over
Stuttgart Municipal Airport, or near Stuttgart, moving east at 15
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Stuttgart...                      Ulm...
Stuttgart Municipal Airport...    Slovak...

LAT...LON 3447 9149 3459 9164 3467 9160 3464 9144
      3461 9145 3461 9141
TIME...MOT...LOC 2208Z 290DEG 13KT 3459 9155

64
Special weather statement, Jul 6, 8:13 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Little Rock AR
813 PM CDT THU JUL 6 2017

ARZ046-047-057-070200-
Monroe AR-Arkansas AR-Prairie AR-
813 PM CDT THU JUL 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PRAIRIE...SOUTHERN
MONROE AND NORTHEASTERN ARKANSAS COUNTIES UNTIL 900 PM CDT...

At 812 PM CDT, Doppler radar was tracking strong thunderstorms 5
miles northwest of Roe, or 8 miles south of De Valls Bluff, moving
southeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Clarendon...                      Holly Grove...
St. Charles...                    Ulm...
Roe...                            Peppers Landing...
Palmer...                         Stuttgart Municipal Airport...
Aberdeen...                       Casscoe...
Crocketts Bluff...                Ragtown...
Pine City...                      Lawrenceville...
Duncan...                         Slovak...

LAT...LON 3434 9118 3463 9160 3478 9144 3464 9105
      3449 9105
TIME...MOT...LOC 0112Z 301DEG 23KT 3467 9145

46
Special weather statement, Jul 6, 10:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1010 PM CDT THU JUL 6 2017

ARZ043-044-070345-
Pulaski AR-Saline AR-
1010 PM CDT THU JUL 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SALINE AND
SOUTHEASTERN PULASKI COUNTIES UNTIL 1045 PM CDT...

At 1010 PM CDT, Doppler radar was tracking a strong thunderstorm over
Southwest Little Rock, moving south at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Little Rock...                    North Little Rock...
West Little Rock...               Downtown Little Rock...
Southwest Little Rock...          Shannon Hills...
Wrightsville...                   Argenta...
Ironton...                        East End...
Sweet Home...                     Geyer Springs...
Mabelvale...                      State Fairgrounds...
Otter Creek...                    Baseline...
Higgins...                        College Station...
Quapaw Quarter...                 Vimy Ridge...

LAT...LON 3476 9241 3476 9224 3451 9215 3451 9243
TIME...MOT...LOC 0310Z 348DEG 8KT 3468 9236

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:13 PM CDTSpecial Weather StatementLZKMonroe47 min

Nearby

Special Weather Statements in Arkansas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.